MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a universal glenoid procedure two ar-9145-42, uni glenoid peripheral locking screws (lot 18.00584) broke during insertion.Both screws broke from the head as the surgeon tried to retrieve them, small pieces kept breaking off.The surgeon proceeded to remove the central screw along with the base plate and left about half to a quarter of the screw in the patient as the portion could not be retrieved.The surgeon had to change the technique from a universal glenoid to a reverse modular glenoid.In order to make the change the surgeon also had to remove the following devices (quantity one each) which had just been implanted: ar-9165-25 universal glenoid central screw (lot 18.01267), ar-9145-24 universal glenoid peripheral locking screw (lot 18.02031) and ar-9120-03 universal glenoid baseplate (lot 170014815).Patient bone quality was reported to be good and hard.The patient was a young male.Reporter states the surgeon used the proper implant technique with the proper drill bit.All screws were disposed of at time of procedure.Baseplate was kept to return for evaluation.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10515529
Report Number1220246-2020-02144
Device Sequence Number14366597
Product Code PHX
UDI-Device Identifier00888867057746
UDI-Public00888867057746
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-42
Device Lot Number18.00584
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;